Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Two-Step Regression Model for Hazard Functions

J. A. Anderson and A. Senthilselvan
Journal of the Royal Statistical Society. Series C (Applied Statistics)
Vol. 31, No. 1 (1982), pp. 44-51
Published by: Wiley for the Royal Statistical Society
DOI: 10.2307/2347073
Stable URL: http://www.jstor.org/stable/2347073
Page Count: 8
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Two-Step Regression Model for Hazard Functions
Preview not available

Abstract

The regression model for proportional hazards (Cox, 1972) is extended to allow (approximately) for time-varying covariate coefficients. This is particularly appropriate for cancer mortality studies where the effect of a covariate measured at one point of time decays as time progresses. A smoothed hazard function estimate for this extended model is derived using penalized maximum likelihood. A case-history is given concerned with recurrence of carcinoma of the vulva. The basic model does not fit very well, but the extended model fits well.

Page Thumbnails

  • Thumbnail: Page 
[44]
    [44]
  • Thumbnail: Page 
45
    45
  • Thumbnail: Page 
46
    46
  • Thumbnail: Page 
47
    47
  • Thumbnail: Page 
48
    48
  • Thumbnail: Page 
49
    49
  • Thumbnail: Page 
50
    50
  • Thumbnail: Page 
51
    51